| Catalog Number |
22-4038 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/25/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an arthroscopy, the firstpass suture passer's upper jaw dislocated inside the patient.It was removed from the patient.The procedure was completed using an sn backup device.It is unknown if there was a delay.No further complications were reported.
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Additional Manufacturer Narrative
Correction: d3: manufacturer name, city and state,g1: contact office (and manufacturing site for devices) or compounding outsourcing facility or responsible person (in case of cosmetic products) and g8.Manufacturer report number: for all manufacturers.This report was inadvertently submitted under manufacturer report number 1219602; the correct manufacturer report number is 3006524618.
Additional Manufacturer Narrative
H2: corrected information in h6 (component code, type of investigation & investigation findings).H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.However, an image evaluation was performed and found the firstpass suture passer lying on a plastic tray, with the suture capture missing from the upper jaw.Another image shows the suture trap lying on a plastic tray.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include (1) excessive force (2) tissue thickness or (3) damage or debris on the device tip between passes.Based on this investigation, the need for corrective action is not indicated.